2010/10/21

Tora! Tora! Toradol!

DaGoddess @ 20:00

Can we all make a note that I may not have Toradol injections again? Yes, please. Got one at the doc’s office to help with generalized aches and pains I’ve been having (seriously, is fibromyalgia something you can develop after traumatic injury??). Doc thought it would help me.

Helped me right into an ambulance, thank you very much.

Yep, I felt my chest tightening, my throat closing up, and the paramedics said I had hives on my abdomen.

I’m at home. Safe and sound now. Ruined my night out. I was going to go see Corey Stevens, but I’ve been pumped so full of steroids that I’m a freakin’ mess right now. Jittery, sore, exhausted. But safe.

(I’m so fucking dramatic, aren’t I?)

14 Comments

  1. You’ve had an amazingly lucky escape – anaphylaxis would have seen you off …

    Comment by The Gray Monk — 2010/10/22 @ 03:47

  2. we were heading in that direction. Slowly, but as the paramedics and docs all said, it can start slow and rapidly go downhill.

    I’m thanking God every moment for having been down this road before and knowing that it was better to say something and not ignore it.

    Comment by DaGoddess — 2010/10/22 @ 04:42

  3. Oh, my gosh! Thank God you knew the symptoms and were able to get help!

    :hug: :hug: :hug:

    Comment by pam — 2010/10/22 @ 05:30

  4. I know. It just sucked. Sucked because it all hurt and I was fighting panic and because I missed out on my little blues night with the boys. Fuckety fuck fuck fuck.

    Oh well, I’m alive and there will be other blues nights, right?

    Now I’m back to sleeping for an hour or so and then waking up sore and feeling awful, which the shot was supposed to help fight. Heavy sigh.

    P.S. My blood sugar was way down…down to where most people are when they fast for tests. I wasn’t doing that. Even after a couple puffs on my steroidal inhaler, the glucose was low and it generally rises with steroids, even via inhaler. That’s not good and it could be part of the problem with my fatigue and achiness. I really wish I understood better the possible correlation between traumatic injury and fibromyalgia or T.I. and arthritis symptoms…this was so not my specialty in nursing and I feel horribly lost. And i can research it because I fall into the “that sounds so much like what’s going on with me!!!” trap and that can be dangerous.

    Comment by DaGoddess — 2010/10/22 @ 06:16

  5. I’ve had the whole anaphylactic experience before. a couple times. not pleasant. This time, lucky me got to avoid intubation. I’d do anything to avoid that!

    I just hate that there seems to be an ever growing list of things that impact me this way. I feel fragile and I don’t want to feel fragile. I am woman, hear me…whimper? No thanks! I am woman, hear me cuss you out and take you down a peg or two, bitch! That’s where I’m at! Or even I am woman, hear me conduct myself with strength and confidence and a quiet dignity. This other stuff ain’t cuttin’ it for me

    Comment by DaGoddess — 2010/10/22 @ 06:52

  6. I am woman, hear me cuss you out and take you down a peg or two…or…hear me conduct myself with strength and confidence and a quiet dignity.

    Decisions, decisions, decisions!!! :rofl:

    Comment by Stu — 2010/10/22 @ 15:01

  7. Good God, woman! At least tell me the paramedics were young cuties…if not…STAY WELL! AND I MEAN IT!

    Comment by Mrs. Who — 2010/10/22 @ 19:43

  8. Oh, the paramedics were yummy! I was told (by Pam? Joni??) I should have faked needing mouth to mouth. Unfortunately they use ambu bags these days. No mouth to mouth necessary. :(

    Better today. Just using the good old inhaler every few hours and jittery as hell because of it. And being jittery makes me sore. So it’s an uncomfortable set of issues, but at least I’m alive!

    Time for another cookie.

    Oh, and Stu? Depending on the moment, it can be an easy decision.

    Comment by DaGoddess — 2010/10/22 @ 23:43

  9. I’m just glad you’re ok. I know that you know from your training that anaphylaxis can be nasty business.

    With you having experienced this on several occasions now, and being an RN, it shouldn’t be a problem for you to get a script for some Epi-pens?

    Comment by Stu — 2010/10/23 @ 06:58

  10. Wow…toradol is pretty serious stuff, if I remember right. You must be having some major discomfort, to put it mildly.

    Have you tried lyrica? It works for a variety of nerve/pain disorders. You start out with a very small dose and gradually increase until you find a balance with it. If you try it, go slow or it might make you feel too foggy. I’ve been on it for about a year or so, and it does seem to help with generalized pain.

    I hope you feel better soon. I wish I could wave a magic wand and make everybody well!!!

    Comment by DogsDontPurr — 2010/10/23 @ 23:36

  11. Can’t take Lyrica because it’s hard on the kidneys. We were going to try it with my back surgery two years ago, but my history of kidney issues led to a big ol’ “no way” from the docs.

    Toradol isn’t very serious. It’s a good NSAID, just not something I can ever use again. :(

    Comment by DaGoddess — 2010/10/23 @ 23:52

  12. yickes!

    Comment by patti — 2010/10/24 @ 07:20

  13. Joanie,

    I’ve seen very, very mixed reactions to the Toradol. AFAIAC, it is not that good an NSAID, as the side effects generally outweigh the benefits.

    If you are having Fibro AND arthritis symptoms, have them do an ANA to rule out Lupus. Generally, Lupus presents with secondary conditions, and Fibro is very common, along with Sjogren’s Syndrome (drying of the mucus membranes) or Reynaud’s Syndrome (coldness in fingertips and toes).

    Be safe and heal up, gal!

    Sapper Mike

    Comment by Sapper Mike — 2010/10/24 @ 11:29

  14. Mike, I’ve never seen a reaction like I had, even when we used Toradol on older pediatric patients. And my NSAID limitations have solely been limited to GI bleed. A single dose of Motrin is enough to double me over with cramping and then bleeding for a few hours. My personal history with Toradol: never had a problem. So it was a surprise.

    I’m not sure why the general aches and pains have become more pronounced (when I have them) since my surgery two years ago, but they have. It concerns me. I keep thinking it has something to do with the lack of consistency in therapy or the further breakdown of disks, compression of nerves, or maybe it is just arthritis settling in afterward. Then I worry about something like fibro. Not trying to be a hypochondriac, per se, but trying to figure out what the problem is and get it solved because I don’t like feeling this way. I want to feel good. That’s why I had surgery!

    Thanks for your input. I’ll see if they’ll run an ANA…that does make sense. But remember, this was only my third time in with this doc, so they’re still trying to figure me out. And I them.

    Now, I gotta go see about finishing up this project of mine…the one that keeps getting more complicated by the moment.

    :grouphug:

    Comment by DaGoddess — 2010/10/24 @ 13:43

RSS feed for comments on this post.

Sorry, the comment form is closed at this time.

film izle kalkan otel turkey travel and otels